tci ED Coding & Reimbursement Alert - 2007 Issue 11

READER QUESTIONS: Mother's Milk Making Baby Sick? Check Drug Reaction Codes

Question: A mother who is taking Flexeril brings her 1-month-old child into the ED. The patient breast-feeds the child, and the mother is concerned about the drug affecting her baby, who is sleepy, easily aroused and cries easily. The physician performs a level-two E/M service and sends them home. What diagnosis code should I use for this patient?New Mexico Subscriber Answer: You should probably check the encounter notes to see if the physician indicates the baby was having a Flexeril reaction. If so, report 99282 (Emergency department visit for the evaluation and management of a patient, which requires...

To read the full article, sign in and subscribe to tci ED Coding & Reimbursement Alert.


You have ED coding questions, and we deliver money-in-the-bank answers to help you defeat your claim issues and secure optimal reimbursement.

Stay in the know and avoid federal reproach with your subscription to TCI’s ED Coding and Reimbursement Alert.

  • Current newsletters added each month
  • Fully searchable archives - over 2100 articles
  • ALL years/issues back to 1998 organized by year and issue
  • Codes mentioned in articles are linked to Code Information pages
  • Code Information pages link back to related articles
Access to this feature is available in the following products:
  • tci ED Coding & Reimbursement Alert +Archives

free demo
request yours today
pricing
for any budget
sign IN
welcome back!